# SDR 2008FA0000544

- Difficulty date: July 30, 2008
- Submitted: August 13, 2008
- Operation: General aviation
- Make and model: Socata TB9
- Engine: Lyc O320D2A
- System (JASC): 2421 · AC Generator-Alternator
- Part: Alternator
- Part number: ALU8521
- Part serial: EO11337
- Condition: Failed
- Location: Engine
- Part time: 1 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

ALTERNATOR WILL FAIL ABOVE 2500 RPM, LOW VOLTAGE LIGHT COMES ON AND THE VOLTMETER INDICATES BATTERY VOLTAGE. OPS CHECK DURING GROUND RUNS ARE NORMAL MAX RPM DURING GROUND RUN 2400 RPM. ALTERNATOR APPEARS TO BE RPM SENSITIVE.  POSSIBLE CAUSE: BRUSHES NOT RIDING TRUE ON SLIP RING. OVERHAUL PROCESS MAY CONTRIBUTE TO PROBLEM. AN ADDITIONAN (2) ALU8521 ALTERNATORS FROM INVENTORY PRODUCE THE SAME SYMPTOMS, SN E113128 AND F043304. BOTH ALTERNATORS FAILED WITHIN 2 HOURS OF OPERATION.  BOTH WERE O/H UNITS.  (K)
